Jump to content

Recommended Posts

Hi,

I wanted to ask some of you guys if you've ever taken mirtazapine, my bf started taking this and ever since then he's screened all of his calls, doesnt reply to his texts, just sleeps all day and says he doesn't know why. He said he doesn't want to talk to anyone and fucking snaps at anyone trying to get close to him.

Have any of you had these side effects from mirtazapine?

I think he takes adderall during the week for work and ambien at night to help him sleep, i don't know if he's been taking it these past days because he wont communicate. I'm assuming he is.

Link to comment
Share on other sites

That's the generic name for Remeron. Try searching for that. It can be pretty sedating, particularly at lower doses. Most people take it at night and make sure that they plan plenty of time to sleep afterwards. Oddly enough, the sedation gets better for a lot of people as they increase the dose. If he's slowly working his way up to higher dose, there's a decent chance this will get better.

If it doesn't get better, yeah, it sounds like it could be a problem.

I don't get the point of taking both ambien and Remeron since Remeron is really damn sedating in its own right.

If this keeps up, reaching out to his family would not be the wrong thing to do, IMHO. Just keep in mind that it could be your relationship going bad and have nothing to do with the meds. Don't play the "you're don't really want to break up with me, you're just crazy" card.

Link to comment
Share on other sites

Yeah, I've taken mirtazapine before. Only lasted about a week precisely because of its sleep-inducing effects - I'm already a very sleepy person so mirtazapine knocked me out cold. I didn't feel irritated, though, and by the end of that first week, my mood was improving and I felt calmer and happier. I stopped taking it because I really needed to stay awake for work.

From what I've heard, mirtazapine often makes people very sleepy. The irritability your bf is experiencing doesn't seem so common, though.

Link to comment
Share on other sites

I've taken mirtazapine before too. I was about half a step above being in a coma when I was on it. I think I was awake for maybe nine hours out of the whole day. I'm not exaggerating. When I wasn't sleeping, I was eating snack cakes. And other sugary things. The only thing that satisfied my sugar cravings was booze. Specifically those foo-foo Smirnoff Ice things. Doctor pulled me off of the drug after two weeks due to the weight I gained and all of the time I spent sleeping. Didn't mention the alcohol cravings to him...

Some people don't respond well to having their serotonin receptors toyed with. Your boyfriend could be one of those people. It would be a good idea if he made an appointment with the doctor that prescribed the medication ASAP if he thinks that the medication is causing the change in mood.

Just keep in mind that it could be your relationship going bad and have nothing to do with the meds.

I second this. He could also be dealing with some tough shit in therapy, at work and/or school, his family could be driving him nuts, etc. Who knows. Time for a heart to heart.

Link to comment
Share on other sites

I've taken mirtazapine before too. I was about half a step above being in a coma when I was on it. I think I was awake for maybe nine hours out of the whole day. I'm not exaggerating. When I wasn't sleeping, I was eating snack cakes. And other sugary things. The only thing that satisfied my sugar cravings was booze.

I wonder if it would sell better if they got funding from Hostess and renamed it "Gimme Twinkie"

Link to comment
Share on other sites

I wonder if it would sell better if they got funding from Hostess and renamed it "Gimme Twinkie"
Other than a big laugh for this, I can just add that the only irritability I experienced on Remeron was a heavy ache in my stomach. Perhaps I failed to apply enough snack cakes. I also took Ambien alongside, for sleep initiation.
Link to comment
Share on other sites

  • 1 month later...

I've been on Remeron for about a year and a half. I take 45mg, which is pretty much the max dose. It's titrated up slowly- usually 7.5-15mg at a time, for a week or so between increases. (Take too much too soon and the world gets freaky- ask me how I know!) I take it at night; it's a bad idea to take it during the day- causes fatigue even to someone who's used to it. The first week I took it I was tired all the time- but by the second week or so all the fatigue was gone. For me it is a fantastic AD, as it's the only thing I've found that gives me the motivation to do anything and doesn't have the nasty sexual side effects of SSRI's. It does increase the appetite for sweets, but for me this too disappeared after a few months.

As mentioned it will promote sleep when taken at night, which can help with insomnia, but for me this side-effect also disappeared after about a month.

If your bf is snapping at everyone and being an asshole in general, I'd be looking at the Adderal more so than the Remeron. Adderal is a mix of amphetamine salts- an upper. They'll have you pinging off the walls if you're sensitive to such meds. I've only known a couple of folks that took Adderal & both turned into flaming assholes- grouchy, irritable, aggressive, mean-tempered, etc. That doesn't mean everyone on it does this, I'm just citing the two examples I've seen personally.

I'd hate to think how my system would react to Remeron at night & Adderal during the day. ;)

Make sure your bf is taking the Remeron at night, about an hour before bedtime. Maybe he could talk to his pdoc about something more benign in place of the Adderal- like Wellbutrin for the daytime & keep taking the Remeron at night. I take this mix and it is very effective and doesn't have me bouncing off the walls or snapping at everyone...

You're in a crappy situation- best of luck!

Link to comment
Share on other sites

Mirtazapine made me very sleepy also, even after being on it for months. It was too sedating and I had to quit it. The sleepiness is common. Haven't heard of mirtazapine making people angry or irritable but it may just be from being so tired. When I'm tired I have no energy to be happy or nice to anyone.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...